I am on Lolo birth control pills. I started my new package on Monday as I always have (haven't missed any pills) and then I had unprotected sex on Wednesday and took my pill at my normal time at 10pm. Then on Thursday night I also took my pill at the normal time 10pm, however, at around 12:40 midnight I woke up with an extremely upset stomach and had really watery diarrhea. I decided to be safe I would take another pill so I took the next day's pill incase. Then around 4:30 am I had diarrhea yet again, but I figured since it had been more than 3 hours it had been absorbed. I am still super worried that maybe it didn't absorb on time, and I know the beginning of the package is the most important however I technically did not miss any pills and have taken the rest as normal. Should I go get plan b? Tomorrow is the last day it would still be effective although I really don't want to have to take it as I hear the side effects are awful but I also do NOT want to be pregnant. Anything helps! Thanks :)
Is my birth control effective even after diarrhea?
- 19 Sep 2016 by Cm1010
- 18 September 2016
- diarrhea, birth control, sex, unprotected sex, birth control pills, pill
There actually is a study that's been done on this very thing. The recommendations from the manufacturer's state diarrhea as 2-8 liquid stools in a 24-hour period. If you meet this criteria, they suggest you assume your birth control wasn't fully absorbed and could be comprised. You should use extra protection just to be sure until diarrhea has subdued for 24-48 hours. My suggestion is don't risk it, if you need to then the Plan B may be a good option. In any case, you should consult your PCP and let them know what's going on. They can help you get a plan. Good luck & I hope I helped you a little. -J (Certified Pharmacy Tech)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Dec 2014 • 1 answer
Posted 1 Jan 2015 • 1 answer
Posted 15 Feb 2015 • 1 answer
Posted 15 Apr 2015 • 1 answer
Posted 23 Jan 2016 • 0 answers